MAUDE Adverse Event Report: CODMAN AND SHURTLEFF, INC OG TDL CMPLX FILL COIL 9X25; NEUROVASCULAR EMBOLIZATION DEVICE

CODMAN AND SHURTLEFF, INC OG TDL CMPLX FILL COIL 9X25; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number 640CF0925
Medical Device Problem Codes Material Separation (1562); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/20/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient identifier, date of birth, age, gender, weight, race, ethnicity, and medical history were not provided.Procode is krd/hcg.The name, phone and email address of the initial reporter are not available / reported.The device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.A review of manufacturing documentation associated with this lot (17710990) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that during the bronchial-artery embolization of an aneurysm at the bronchial artery, the microcatheter (carry leon, utm) was delivered to the distal end of the lesion and the 9mm x 25cm orbit galaxy complex fill coil (640cf0925 / 17710990) was inserted but there was resistance between the coil and the microcatheter as the coil got closer to the distal part of the of the microcatheter.The physician inserted and withdrew the coil several times, but the resistance became stronger.Due to the increased resistance, the physician decided to remove the coil and pulled on the coil.The coil delivery wire became separated at the distal blue part and became fragmented inside the microcatheter.The microcatheter was removed from the patient and it was flushed to push the coil and the separated delivery wire out.Another microcatheter and coil were used and there was also resistance experienced.The coil (unknown brand) detached in the middle of the microcatheter and the detached coil was implanted in the target lesion by flushing with a syringe.Additional coils were implanted using the same method of flushing with the syringe.The procedure was completed without any further issue or delay.There was no report of any patient injury or adverse event.The physician commented that there were some parts that caused strong resistance in the microcatheter, and it was possible that the microcatheter was kinked.The complaint product was new and was stored per labeling instructions.The procedure was conducted in accordance with the instruction for use (ifu) with constant flush maintained at all time.There was no visible defect or damage noted on the product prior to the event.It was reported that the product is available to be returned for evaluation and analysis.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No.: (b)(4).The purpose of this mdr submission is to report that the product was received by the product analysis lab on (b)(6) 2019.The return product is pending evaluation.A supplemental 3500a report will be submitted once the product investigation has been completed.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No.: (b)(4).The purpose of this mdr is to include the additional event information received on 4/2/2019.Sections with updated/added information: the initial reporter title, first and last names were added.The initial reporter phone: (b)(6) was added.[additional information]: the healthcare professional reported that during the bronchial-artery embolization (bae) of an aneurysm at the bronchial artery (ba), the microcatheter (carry leon, utm) was delivered to the distal end of the lesion and the 9mm x 25cm orbit galaxy complex fill coil (catalog #: 640cf0925 /lot #: 17710990) was inserted but there was resistance between the coil and the microcatheter as the coil got closer to the distal part of the of the microcatheter.The physician inserted and withdrew the coil several times, but the resistance became stronger.Due to the increased resistance, the physician decided to remove the coil and pulled on the coil.The coil delivery wire became separated at the distal blue part and became fragmented inside the microcatheter.The microcatheter was removed from the patient and it was flushed to push the coil and the separated delivery wire out.Another microcatheter and coil were used and there was also resistance experienced.The coil (unknown brand) detached in the middle of the microcatheter and the detached coil was implanted in the target lesion by flushing with a syringe.Additional coils were implanted using the same method of flushing with the syringe.The procedure was completed without any further issue or delay.There was no report of any patient injury or adverse event.The physician commented that there were some parts that caused strong resistance in the microcatheter, and it was possible that the microcatheter was kinked.The complaint product was new and was stored per labeling instructions.The procedure was conducted in accordance with the instruction for use (ifu) with constant flush maintained at all time.There was no visible defect or damage noted on the product prior to the event.It was reported that the product is available to be returned for evaluation and analysis.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No.: (b)(4).The purpose of this mdr submission is to report the investigational finding of the returned device and to make corrections to the manufacture information.[conclusion]: the healthcare professional reported that during the bronchial-artery embolization (bae) of an aneurysm at the bronchial artery (ba), the microcatheter (carry leon, utm) was delivered to the distal end of the lesion and the 9mm x 25cm orbit galaxy complex fill coil (catalog #: 640cf0925 / lot #: 17710990) was inserted but there was resistance between the coil and the microcatheter as the coil got closer to the distal part of the of the microcatheter.The physician inserted and withdrew the coil several times, but the resistance became stronger.Due to the increased resistance, the physician decided to remove the coil and pulled on the coil.The coil delivery wire became separated at the distal blue part and became fragmented inside the microcatheter.The microcatheter was removed from the patient and it was flushed to push the coil and the separated delivery wire out.Another microcatheter and coil were used and there was also resistance experienced.The coil (unknown brand) detached in the middle of the microcatheter and the detached coil was implanted in the target lesion by flushing with a syringe.Additional coils were implanted using the same method of flushing with the syringe.The procedure was completed without any further issue or delay.There was no report of any patient injury or adverse event.The physician commented that there were some parts that caused strong resistance in the microcatheter, and it was possible that the microcatheter was kinked.The complaint product was new and was stored per labeling instructions.The procedure was conducted in accordance with the instruction for use (ifu) with constant flush maintained at all time.There was no visible defect or damage noted on the product prior to the event.The device was returned for evaluation.The investigational finding is documented below.Investigation summary: the non-sterile 9mm x 25cm orbit galaxy complex fill coil was received coiled and contained in a plastic bag.The returned device underwent visual inspection.The hub was observed to be without any damage.The hypotube was observed with several kink areas, the coil introducer was unzipped but there was no damage observed on the coil introducer.The coil gripper was observed broken into two.Microscopic inspection was performed.The support coil was kinked and has residues of dry blood inside.The embolic coil was outside the coil introducer but was observed to be in good condition.Due to the condition of the returned device, functional testing could not be performed.A review of manufacturing documentation associated with this lot (17710990) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no non-conformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.The reported issue that the coil delivery wire became separated was confirmed through the visual inspection performed on the returned device.The observed broken coil gripper is likely due to excessive force that was inadvertently applied on the device; though the exact cause cannot be conclusively determined.The reported resistance issue between the coil and the microcatheter was not confirmed as the condition of the returned device precluded functional testing.However, the observed dry blood residues on the coil gripper suggests that adequate and continuous flush was not maintained during the procedure; this could have contributed to the reported resistance issue between the coil and the microcatheter and contributed to the coil delivery wire becoming separated when the physician was attempting to remove the coil by pulling on it.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective/preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
OG TDL CMPLX FILL COIL 9X25
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
CODMAN AND SHURTLEFF, INC
325 paramount dr
raynham MA 02767
MDR Report Key8409876
Report Number1226348-2019-00836
Device Sequence Number1922839
Product Code KRD
UDI-Device Identifier10886704030409
UDI-Public10886704030409
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K093973
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 02/20/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2019
Device Catalogue Number640CF0925
Device Lot Number17710990
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/13/2019
Initial Date Received by Manufacturer 02/20/2019
Supplement Date Received by Manufacturer03/13/2019
04/02/2019
05/15/2019
Initial Report FDA Received Date03/11/2019
Supplement Report FDA Received Date03/13/2019
04/02/2019
05/17/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARRY LEON, DMS2020150, UTM MICROCATHETER